MAUDE Adverse Event Report: ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VR945
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During the procedure, the suture was detached from the needle when suture the perineum.The needle went missing.The needle could not be found so the patient was transported to a different hospital.Then, the needle was found.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: what is the lot number? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm is this event is for vicryl rapide, product code vr945? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? please describe any medical/surgical intervention required including results.Why was the patient transported to a different hospital? was the needle removed from the patient after being transported to the other hospital? where was the needle found; in what structure? how was the needle removed? was second procedure required to remove the needle? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name?.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please confirm is this event is for vicryl rapide, product code vr945? yes.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Female.Date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? what instruments were used in this procedure to handle the suture? please describe any medical/surgical intervention required including results.Why was the patient transported to a different hospital? was the needle removed from the patient after being transported to the other hospital? yes.Where was the needle found; in what structure? how was the needle removed? was second procedure required to remove the needle? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? the sales reps tried getting appointment with the surgeon, but not responded.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted.

Brand Name
VICRYL RAPIDE SUTURE 36"(90CM) 2-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16876067
Report Number2210968-2023-03320
Device Sequence Number7376001
Product Code GAM
UDI-Device Identifier10705031133358
UDI-Public10705031133358
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K033746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVR945
Device Catalogue NumberVR945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale